MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE
Model Number EGIA30AV
Medical Device Problem Code Mechanics Altered (2984)
Health Effect - Clinical Codes Tissue Damage (2104); Blood Loss (2597); No Code Available (3191)
Date of Event 03/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during right upper lobe resection, the surgeon used a stapler at the first firing to interlobar and used another stapler at the second firing to pv with no problem.At the third firing to a1+3, the surgeon used one more device (different lot number).During the firing, he did not have a feel of stapling at all.After he fully fired the device, he and the cardiovascular surgeon manually sutured the bleeding site without open the jaws of cartridge.Blood loss of 7000cc was noted.The patient had received blood transfusion as a result of the issue.However the procedure was completed with no problem.The procedure was converted to an open procedure.The patient hospitalization is extended.The patient is staying at icu and under monitoring and in good progress.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.Staples did not deploy during functional testing.The device was disassembled and it was identified that the sled component was missing.A review of the device history record (dhr) indicates this product was released meeting all quality release specifications at the time of manufacture.However, an assembly error was identified during product analysis.The root cause of this failure has been attributed to improper reject disposition by human intervention at an automated assembly station.The product analysis established a relationship between a device failure and the reported incident of staples did not deploy.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key7362410
Report Number1219930-2018-01588
Device Sequence Number1273671
Product Code GDW
UDI-Device Identifier20884521186092
UDI-Public20884521186092
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberEGIA30AV
Device Catalogue NumberEGIA30AV
Device Lot NumberN7G0757KX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2018
Initial Date Received by Manufacturer 03/05/2018
Supplement Date Received by Manufacturer05/04/2018
Initial Report FDA Received Date03/22/2018
Supplement Report FDA Received Date06/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;